ANTIBIOTICS - TREATMENT WORSE THAN THE CURE

My husband is at the moment very poorly, he cannot even get out of the chair without help. He has been on antibiotics for the last three weeks and has been getting side effects.

Very bad headaches, sickness etc.

When we read the leaflet stating the side effects. this is what is listed amongst other things.

Causes breathing problems

Causes loss of appetite

Causes sickness

Causes headaches

Causes blood in stools

Why, oh why are they giving these antibiotics, which cause breathing problems and loss of appetite, to COPD patients who have trouble breathing and have no appetite anyway.

It is doubling up on the illness itself.

A few weeks ago my husband was well enough for me to get him out of the house (albeit reluctantly as he is a miserable so and so at the best of times, you may have read my blog recently about putting my foot down and stop being at his beck and call).

We were able to go out for a meal taking the wheelchair, he could do his exercises at home, we were even going to go out for a get together with our family.

Then the matron visited to give him his 'flu jab.

The day after he was bedridden and has been on antibiotics ever since, like I said he has gone down hill since the 'flu jab, people say it does not affect them as there is no live cultures in it but I honestly believe differently.

I worked for the NHS for 20 years and always had the 'flu jab with no side effects whatsoever. Then the bird 'flu jab was brought out separately, I still had the 'flu jab

but refused the bird 'flu one.

Then they combined the two and I refused to have it, I did not get a cold whatsoever, then when my husband was told he had COPD and he had to have the pneumonia and 'flu jab I still refused to have it, but was talked round by the GP saying it would protect my husband as if I did not have it and got the 'flu I would pass it on to him and it would be dangerous. So I said, what is the use of him having these jabs if he is still going to get it from me, I thought they stopped people from getting 'flu.

Anyhow, I had both the pneumonia and 'flu jab last November and have not been well since. The day after I had them, I was bedridden, I got a cough and still have it today. I have been diaganosed with Bronchiectasis. Had a full body scan as I have lost three stones through lack of appetite. I am still having to care for my husband even though I am ill myself.

I have refused the 'flu jab this year. I told my husband I am now thinking about myself. No-one accepts the fact that this was caused by the jabs and say it is impossible. I never had a days illness in my life apart from the odd hernia, breast lump removal (benign), and since they combined the bird 'flu and the normal 'flu jab, the one and only time I had it it has completely ruined my health.

When the hospital did sputum tests six months after my 'flu jab, they found three bacterias in it, and all three were from the pneumonia and 'flu jab, nothing else, the GP told me they had never seen this before.

Like I said earlier, the treatment is worse than the cure.

By the way, the day the Matron came to give him his jab, she had had it the same day, and a few days later she was off work ill for over a week.

So no-one tell me that this jab works for everyone, because it doesn't.

9 Replies

oldestnewest
  • I think it is best to have it,I have had flu,and it was hell then,I hate to think what it would do to me now with COPD.My choice was to have it,and I have had no side effects. But like you say it does not mean it will be the same for everyone. I do know that in the past I have suffered mild flu symptoms with it.

    Tell me do you have any reaction to eating eggs. ?

  • Thank you for your reply.

    None whatsoever, I never have a reaction to anything. In all the years I have had the 'flu jab, we were given it as I worked for the NHS, I never got a cold, then when they added the Bird 'flu to the normal 'flu jab, and also had the pneumonia one, that is when it made me ill, so I do not know whether it was the pneumonia jab or the combing bird 'flu jab. What I do know is that I was healthy until I succumbed to pressure to have them then my health went downhill.

  • First of all, if there are reactions to the antibiotics or flu jab as you describe then the GP needs telling as soon as possible.

    I know from my own experience that I can be 'off' for a week or so after having a flu jab, but I do try and make sure I get one annually. I get flu-like symptoms but not full blown flu. I would rather go through that for a few days than risk being much worse for longer.

  • It could just be a coincidence, sweetthing, they do happen. There are a lot of nasty bugs around at this time of year. Like Gordon & narrowboat, I've had a few days of feeling a bit rough after a jab, but would rather that than get flu, which would definitely put me in hospital.

    As to the antibiotics, I've been on a clinical trial before, and my daughter works on clinical trials for a pharmaceutical company, so I know that whatever ailment you have during the trial has to go down as an "adverse effect", whether it's got anything to do with being on the drug or not. Then every adverse effect goes on the patient leaflet.

    ff x

  • I agree Gordon,I will never forget having the flu,and never want it ever again.Mine was a reaction to the combined jabs,but was over it in about 10 days,but not nice at all.

    Why I asked about eggs,was because the base of the injections is egg whites.I was told at the doctors.

    Yes Sweetthing,I to had to have the injections being a carer to the elderly.

  • Like I have said previously, I have never, ever had a problem with the straightforward 'flu jab, even when they brought out the Bird flu vaccine I refused it but still had the normal 'flu vaccine. Then, because of my husbands COPD I was 'talked' into having the combined 'flu/bird 'flu vaccine and a few days later my health went down hill. It is now November, so for nearly 12 months since I had the vaccines I have been ill, chesty cough, high temperature, shaking, sickness and most of all losing three stones in weight, Hence the reason for the body scan, numerous blood tests, sputum tests which only show up the bacteria which is in the pneumonia and 'flu jab. The specialist is baffled and says he thinks I have Bronchiectasis or Acid reflux and will not admit to it being the 'flu vaccine. He has prescribed medication for both, these last two monthhs and nothing as changed, I am still as ill.

    I have refused to have it this year, I will take my chances, I cannot ever be as ill as I have been these last 11 months.

    Why can't they just bring back the plain old 'flu vaccine instead of mixing it up with other stuff.

  • maybe try different antibiotics ?

  • He has to have the antibiotics that is sensitive to the bacteria, so he has to take what he is given.

  • Sweetthing,

    You have my sympathy, I'm on so many different tablets there's always loads of contra-indications. You can end up on pills to counter the effects of other pills. My wife drew my attention to a really enlightening book by Ben Goldacre called "Bad Pharma" which is a critical look at the relationship of the Pharmaceutical Industry and the medical profession and it is a truly frightening and eye opening experience, casting serious doubts on the collection of trial data, and dodgy practices which go some way to explaining how drugs like Thalidomide are approved.

You may also like...